How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Ophthalmologist
Category: Eye
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
25472284
Type Your Eye Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

I have these weird vision problems that mostly my left eye

This answer was rated:

I have these weird vision problems that mostly my left eye everything seems like it is jumpiing up and down, like the world is vibrating up and down. My depth perception is off. I do not have nastigmus (sp) and the muscles and nerves in my eyes are okay. I have been to 3 major hospitals and tried numerous medications. Mayo clinic calls it migraine with oscellopsia for a lack of knowing what else to call it. It started about 9 years ago and I blame it on coumadin which I started taking at that time. I have a pacemaker. There is only one other person that I know of that expriences the same symptoms. What should I do. At times it doesn't bother me for months, then I'll get it off and on for a month + at a time. Very disturbing and depressing. Thank you for any help.
Hello,

Welcome to Just Answer:

How long have you been using Topomax? Has the weird vision problem worsened recently or during the time you used Topomax?
Customer: replied 6 years ago.
I used the topomax for about a month and was irritable and couldn't sleep. There was no change in the vision but I started on a low dose. The vision problem comes and goes and seems to be more in the summer/warm months. I have been staying hydrated hoping that will work. If I drink too much water my sodium levels drop. Hope you can figure something out. Thanx - Nan
Hello,

Welcome to Just Answer:

It is likely that you suffered a silent brain stroke in a location involved in the control of vision processing or co-ordination due to micro-infarction from the coumadin and/or irregular heart beat. Such silent stroke or micro-infarction can cause other symptoms including headaches, or seizures which can be treated Topomax or Neurontin among others. Also, transient increase in intracranial pressure, or electrolyte imbalance (which can be triggered by dehydration - especially during summer/warm months) can affect your vision if you are at risk or susceptible. I suggest that you follow-up with your eye doctor (preferably a neuro-ophthalmologist) for closer evaluation, including checking CT Scan of the head with and without contrast and/or PET Scan, Humphrey Visual Field, OKN testing and visual evoke potential. If the cause is related to silent brain stroke years age but now triggered by occasional changes in the brain pressure or electrolyte imbalance, then controlling these factors can significantly reduce the occurrence of these symptoms.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Dr. Stan and other Eye Specialists are ready to help you